Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2016, 10:43 PM EDT for Emanuel County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 10:43 PM EDT (02:43 UTC)
- Expired
- Jun 14, 2016, 11:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
308
WWUS82 KFFC 150243
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE JUN 14 2016
GAZ086-150315-
EMANUEL GA-
1043 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 1115
PM EDT...
AT 1042 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLMORE...OR 8
MILES SOUTHEAST OF SWAINSBORO...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TWIN CITY...STILLMORE...GARFIELD...GEORGE L SMITH STATE PARK AND
CANOOCHEE.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3241 8221 3250 8233 3278 8215
3275 8212 3266 8208 3260 8200
TIME...MOT...LOC 0242Z 224DEG 10KT 3252 8222
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:39 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 7:39 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion...Update National Weather Service Peachtree City GA 739 PM EDT TUE JUN 14 2016 .EVENING UPDATE... No major changes planned with current forecast... altho may tweak pops down a bit for overnight as an overall weakening radar trend is noted and should continue with loss of daytime heating. Although still expect isolated showers and maybe a few thunderstorms to continue overnight as a weak upper disturbance meanders over the deep south. The severe storm threat has now greatly diminished... and severe storms are not expected overnight. Will continue to monitor radar trends closely and tweak zones accordingly through the evening. /39 .PREVIOUS DISCUSSIONS.../Issued at 233 PM EDT TUE JUN 14 2016/ SHORT TERM /Tonight through Wednesday Night/... Convection will continue across the CWA this afternoon and into the evening hours. Hi-Res models show activity diminishing toward midnight. The shortwave will move slowly across the CWA tonight and will need to keep a chance of tsra through out tonight with the higher pops across extreme north GA. Models differ on location and intensity of the short wave for Wednesday but all agree that CAPES increase Wednesday afternoon and with ample instability will increase pops to likely across the entire CWA by Wednesday afternoon. Activity will once again diminish during the evening. The H5 ridge will develop over the middle of the country putting the CWA in a northwest flow. This will push another short wave into the CWA late Wednesday night. All models increase CAPES...and with plenty of energy in the atmosphere will keep chance pops going across the CWA Wednesday night with the higher pops across north GA closer to the short wave. Guidance temps have been running 1 to 4 degrees too cool for max temps and 1 to 2 degrees too cool for min temps. Will adjust accordingly. 17 LONG TERM /Thursday through Tuesday/... Overall long term forecast trends look to be on track. Large uncertainty with weekend model solutions continue with the GFS abandoning the earlier solution of retrograding the mid-Atlantic coast low over the southeast, while the ECMWF bombs out the low and drops it over the South Atlantic Bight before lifting it northward. Regardless of the differing solutions, have opted to leave the current forecast in place, with the reasonable overall trends consistent with neighbor views. Otherwise, have only made minor adjustments to Day 7 into Day 8 and the occasional grid here and there. Previous forecast discussion follows. 31 PREV LONG TERM DISCUSSION... /Issued 434 AM EDT TUE JUN 14 2016/ The extended forecast starts off with the upper level longwave trough and associated wave sitting right over GA. This trough sets up moist southerly flow keeping abundant low level moisture across the area through Thu night/Fri morning. This will keep shower and thunderstorm chances up through the end of the work week. Instabilities through the week are very diurnal in nature and stay fairly moderate so not expecting any major severe outbreaks...but could see an isolated severe to strong storm or two each day through Friday. By Friday night/Saturday...the ECMWF stays fairly consistent in showing the longwave trough digging along the east coast...helping to usher in drier air from the eastern Great Lake states. The GFS shows the same longwave trough doing the same thing but it wants to develop and upper level low over the central great lake states that gets pulled southward Friday. This low becomes centered over the Carolinas Sat...then moves into into GA Sun. These are two very different outcomes so for now am leaning towards the ECMWF because it has been more consistent. Will need to watch further model updates to try and get a better handle on this situation before making any changes in the forecast. 01 && .AVIATION... 00Z Update... Scattered convection to the west and sw of ATL will spread mainly the ocnl shower across the Atlanta area taf sites through 02-04z this evening. Then expect only the isolated shower threat overnight... not worthy of mention in tafs. Expect another round scattered to numerous showers and thunderstorms by Wednesday early afternoon. This convection will linger well through the evening. Wind gusts to 35kts is possible in the stronger storms. Expecting mainly VFR mid level cigs on Wed as abundant CU and TCU develop during daytime heating. Otherwise... winds will remain sw to west through the forecast period with speeds generally 10kts or less. //ATL Confidence...00Z Update... Medium on timing of convection this evening and on Wed. High on remaining elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 90 73 95 / 50 60 60 30 Atlanta 73 88 74 93 / 50 60 60 30 Blairsville 69 87 68 88 / 50 70 70 30 Cartersville 72 88 73 93 / 50 70 70 30 Columbus 75 89 75 93 / 50 60 60 40 Gainesville 72 89 72 92 / 50 70 70 30 Macon 74 92 75 93 / 50 60 60 40 Rome 73 89 73 95 / 60 70 70 30 Peachtree City 72 89 73 93 / 50 60 60 30 Vidalia 76 93 75 92 / 40 60 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Jun 14, 8:53 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 853 PM EDT TUE JUN 14 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 853 PM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. .WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF WIND GUSTS TO 35 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SEVERE STORMS ARE NOT EXPECTED THROUGH TONIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH SATURDAY. SOME STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 14, 4:51 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT TUE JUN 14 2016
GAZ006-007-142115-
GILMER GA-FANNIN GA-
451 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER AND SOUTHEASTERN
FANNIN COUNTIES UNTIL 515 PM EDT...
AT 451 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES EAST OF EAST
ELLIJAY...OR 11 MILES EAST OF ELLIJAY...MOVING NORTH AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STOVER CREEK
SHELTER...ROY...PISGAH...DIAL...MARGRET...SPRINGER MOUNTAIN SHELTER
AND BLACK GAP SHELTER.
LAT...LON 3478 8409 3473 8409 3472 8411 3461 8418
3460 8419 3462 8420 3460 8422 3460 8425
3457 8426 3457 8429 3458 8431 3458 8433
3457 8434 3458 8438 3482 8437
TIME...MOT...LOC 2051Z 196DEG 12KT 3465 8428Special weather statement, Jun 14, 4:57 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT TUE JUN 14 2016
GAZ016-142130-
WHITE GA-
457 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 530 PM EDT...
AT 457 PM EDT...A STRONG THUNDERSTORM WAS OVER CLEVELAND...MOVING
NORTH AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...QUALATCHEE
LAKE...SAUTEE...WHITLEY GAP SHELTER...MOSSY CREEK...SMITHGALL WOODS
CONSERVATION ARE... ROBERTSTOWN...LEAF...ANNA RUBY FALLS AND CAMP
COLEMAN LAKE.
LAT...LON 3476 8363 3469 8364 3466 8366 3462 8364
3450 8369 3450 8378 3452 8378 3450 8379
3451 8384 3453 8383 3455 8386 3466 8388
3472 8386 3473 8383 3478 8382 3480 8375
3479 8370 3480 8368
TIME...MOT...LOC 2057Z 196DEG 12KT 3460 8381Special weather statement, Jun 14, 5:04 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT TUE JUN 14 2016
GAZ039-051-062-142130-
TALIAFERRO GA-WILKES GA-WARREN GA-
504 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND
NORTHWESTERN WARREN COUNTIES UNTIL 530 PM EDT...
AT 504 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHARON...OR 7 MILES
NORTHEAST OF CRAWFORDVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...CRAWFORDVILLE...TIGNALL...NORWOOD...SHARON...LYNEVILLE..
.
CELESTE...HOLLIDAY PARK...LUNDBERG...ALEXANDER STEPHENS PARK...CARTERS
GROVE...RAYTOWN...DELHI...BARNETT...NEWTOWN...METASVILLE...AONIA...SANDY
CROSS...FLORAL HILL AND MALLORYSVILLE.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8262 3362 8262
3361 8265 3354 8262 3343 8275 3363 8298
3366 8295 3368 8297 3398 8271 3399 8266
3386 8261 3387 8257 3383 8260 3365 8249
TIME...MOT...LOC 2104Z 217DEG 15KT 3363 8279Local storm report, Jun 14, 5:48 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 NNE CLEVELAND 34.62N 83.75W
06/14/2016 WHITE GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 3 TREES DOWN...ONE
AT THE BOARD OF EDUCATION...ONE NEAR THE MOUNTAIN LAKES
RESORT AROUND ALTERNATE 75...AND ONE AT TRACTOR SUPPLY.
ALL LOCATIONS ARE WITHIN THE TOWN OF CLEVELAND.
&&
EVENT NUMBER FFC1600336
KOVACIKSpecial weather statement, Jun 14, 10:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE JUN 14 2016
GAZ086-150315-
EMANUEL GA-
1043 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 1115
PM EDT...
AT 1042 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLMORE...OR 8
MILES SOUTHEAST OF SWAINSBORO...MOVING NORTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TWIN CITY...STILLMORE...GARFIELD...GEORGE L SMITH STATE PARK AND
CANOOCHEE.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3241 8221 3250 8233 3278 8215
3275 8212 3266 8208 3260 8200
TIME...MOT...LOC 0242Z 224DEG 10KT 3252 8222The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:25 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski, Wilcox | 50 min |
| Jun 15, 1:54 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 51 min |
| Jun 15, 4:08 PM EDT | Special Weather Statement | FFC | Monroe | 22 min |
| Jun 15, 7:27 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 63 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.